Skip header and navigation

2 records – page 1 of 1.

Increased susceptibility to infections before the diagnosis of immune thrombocytopenia.

https://arctichealth.org/en/permalink/ahliterature281224
Source
J Thromb Haemost. 2016 Apr;14(4):807-14
Publication Type
Article
Date
Apr-2016
Author
C. Ekstrand
M. Linder
H. Cherif
H. Kieler
S. Bahmanyar
Source
J Thromb Haemost. 2016 Apr;14(4):807-14
Date
Apr-2016
Language
English
Publication Type
Article
Keywords
Adolescent
Adult
Aged
Aged, 80 and over
Chronic Disease
Cohort Studies
Disease Susceptibility
Female
Humans
Immune system
Immunosuppressive Agents - therapeutic use
Incidence
Infection - complications - epidemiology - etiology
Male
Middle Aged
Predictive value of tests
Purpura, Thrombocytopenic, Idiopathic - complications - epidemiology - etiology
Registries
Risk
Sweden
Young Adult
Abstract
Infections after diagnosis of primary chronic immune thrombocytopenia (cITP) have mostly been connected to the immunomodulation treatment. Infections may trigger autoimmune diseases and may be a complication of an already impaired immune system.
To investigate the association of cITP with infection before diagnosis. We also estimated the incidence of cITP based on the new definition by the International ITP Working Group.
We identified 1087 adults with primary cITP between 2006 and 2012 using the Swedish Patient Register. Data on infections not already associated with secondary ITP were also retrieved from the register. The standardized incidence ratios (SIRs), using the rates from the general population, and 95% confidence intervals (CIs) were estimated as a measure of relative risk. We used data from the Prescribed Drug Register to estimate SIR for anti-infective treatment.
The incidence of cITP was 2.30 per 100 000 person-years (95% CI, 2.15-2.45). cITP was associated with an increased risk of serious infections requiring inpatient or outpatient care within 5 years before cITP diagnosis (SIR = 8.74; 95% CI, 7.47-10.18). Higher magnitude SIRs were observed for candidiasis, viral infection at an unspecified site and acute upper respiratory infections. For anti-infective drugs the SIR was 1.37 (1.25-1.50) and the highest SIRs were observed for amoxicillin, macrolides, nitrofurantoin and antivirals.
Patients with cITP have increased risks of infection and anti-infective treatments before their cITP diagnosis, with a more marked risk for candidiasis and viral infections. The findings indicate that infection is not only related to the immunomodulation treatment but also to the disease itself.
PubMed ID
26792007 View in PubMed
Less detail

Subacute cutaneous lupus erythematosus and its association with drugs: a population-based matched case-control study of 234 patients in Sweden.

https://arctichealth.org/en/permalink/ahliterature125725
Source
Br J Dermatol. 2012 Aug;167(2):296-305
Publication Type
Article
Date
Aug-2012
Author
C M Grönhagen
C M Fored
M. Linder
F. Granath
F. Nyberg
Author Affiliation
Division of Dermatology, Department of Clinical Sciences, Karolinska Institutet, Danderyd Hospital, SE-182 88 Danderyd, Sweden. carina.gronhagen@ds.se
Source
Br J Dermatol. 2012 Aug;167(2):296-305
Date
Aug-2012
Language
English
Publication Type
Article
Keywords
Aged
Case-Control Studies
Female
Humans
Lupus Erythematosus, Cutaneous - chemically induced - epidemiology
Male
Middle Aged
Odds Ratio
Prescription Drugs - adverse effects
Registries
Sweden - epidemiology
Abstract
Numerous case reports about drug-induced (DI) subacute cutaneous lupus erythematosus (SCLE) have been published. Various drug types with different latencies has been proposed as triggers for this autoimmune skin disease.
To evaluate the association between exposure to certain suspected drugs (previously implicated to induce SCLE) and a subsequent diagnosis of SCLE.
We performed a population-based matched case-control study in which all incident cases of SCLE (n=34) from 2006 to 2009 were derived from the National Patient Register. The control group was selected from the general population, matched (1:10) for gender, age and county of residence. The data were linked to the Prescribed Drug Register. Odds ratios (ORs) and 95% confidence intervals (CIs) were calculated for the association between exposures to certain suspected drugs and the development of SCLE.
During the 6 months preceding SCLE diagnosis, 166 (71%) of the patients with SCLE had at least one filled prescription of the suspected drugs. The most increased ORs were found for terbinafine (OR 52.9, 95% CI 6.6-8), tumour necrosis factor-a inhibitors (OR 8.0, 95% CI 1.6-37.2), antiepileptics (OR 3.4, 95% CI 1.9-5.8) and proton pump inhibitors (OR 2.9, 95% CI 2.0-4.0).
We found an association between drug exposure and SCLE. More than one third of the SCLE cases could be attributed to drug exposure. No significant OR was found for thiazides, which might be due to longer latency and therefore missed with this study design. DI-SCLE is reversible once the drug is discontinued, indicating the importance of screening patients with SCLE for potentially triggering drugs. A causal relationship cannot be established from this study and the underlying pathogenesis remains unclear.
Notes
Comment In: Br J Dermatol. 2012 Aug;167(2):227-822835019
PubMed ID
22458771 View in PubMed
Less detail